Am I mad or is it the meds?
It’s 00:50 and once again I can’t sleep.
My insomnia has kept me up for the best part of three days in a row now, my mind is tired, my body is exhausted and yet I still can’t sleep.
I go to the bathroom to top up my water glass and I catch a glimpse of myself in the mirror, I look like death warmed up – my skin pale, bags under my eyes so big you could carry your shopping in them, and I’m breaking out in spots -my body has had enough but my HIV meds won’t let me sleep.
This has been going on for months upon months now, sleeping only three or four nights a week, the rest sat up trying to keep myself busy until it’s time to goto work. Sadly it’s become something of a routine – a routine that’s causing me to burn out.
I wish I could say that insomnia was the biggest of my concerns, but sadly it gets worse, over the last few weeks things have been going bump in the night. I’m hearing and seeing things that aren’t there. It started off as little things, a thud in the hallway, a shadow out the corner of my eye – but progressively they’re getting more and more significant – I’ve heard the front door being hammered only for no-one to be there, giant spiders on the ceiling, I’ve even seen myself sat in my desk chair.
I’m reasonably sure that it’s not a inherent problem with my mind, so much as the medication – the hallucinations only happen after I’ve taken my meds and on nights I can’t sleep. So I think it’s pretty reasonable to conclude that they’re side effects that I’d normally sleep through – but in my perma-awake state I have to endure. What I’m not sure, however, is why they’ve only started now – nearly 18 months after I started this combination therapy.
I’ve asked my doctors to change my HIV meds before based on my sleeping issues but they’ve told me to wait it out, I’m hoping when I see them on the 17th that they’ll take the news of hallucinations and even less sleep slightly more seriously. Either that or they’ll lock me up, and if they do I hope they have wine.
Posted on 06/06/2013, in Diary, Mental Health, Personal thoughts, Treatment / Medication and tagged 2013, aids, arv, atripla, auditory, blog, britain, british, diary, Efavirenz, england, english, haart, hallucinate, hallucination, hallucinations, health, HIV, HIVAIDS, june, lad, medication, meds, mental, plhiv, PLWHIV, positive, side effect, side effects, treatment, uk, ukpositivelad, visual. Bookmark the permalink. 23 Comments.